Texas, 2025

Flash Flooding and Heavy Rain in Texas, September 24 to 25, 2025

September 24 to 25, 2025 · NWS CRP · 27 events in 7 counties and zones

A heavy rainfall event across South Texas developed as a strong upper-level trough extended southward from the Great Lakes into Texas, providing large-scale ascent and enhanced positive vorticity advection. At the surface, a cold front pushed into the region and eventually stalled, serving as the main focus for lift while interacting with outflow boundaries from earlier convection.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A heavy rainfall event across South Texas developed as a strong upper-level trough extended southward from the Great Lakes into Texas, providing large-scale ascent and enhanced positive vorticity advection. At the surface, a cold front pushed into the region and eventually stalled, serving as the main focus for lift while interacting with outflow boundaries from earlier convection. Ahead of the front, deep Gulf moisture surged northward with PWATs climbing to near or above the 99th percentile for early fall, creating an environment highly favorable for efficient rainfall production. Instability was plentiful, with CAPE values exceeding 2500 J/kg, supporting thunderstorm development, while modest shear allowed for organized clusters. Initially, convection initiated along prefrontal boundaries and central Texas storms drifting south, producing locally strong winds, but as storms slowed overnight, the primary threat shifted to hydrology. Slow-moving and training cells, fueled by abundant instability and anomalous moisture, wrung out widespread 1 2 inches of rainfall with localized amounts of 3 4 inches. This combination of deep tropical moisture, frontal convergence, upper-level support, and storm interactions ultimately produced the widespread heavy rain and scattered flooding concerns across the region--primarily in Laredo/Webb County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Sep 24, 5:32 PM CST, 2 hours 28 minutes earlier. Its key messages:

  • Updated at 622 PM CDT Wed Sep 24 2025
  • Muggy and warm conditions today with heat indices ranging from 105 - 115F.
  • Marginal Risk for Severe Weather (Level 1 of 5, primarily gusty winds) and a Slight Risk for Excessive Rainfall (Level 2 of 4) today.
  • Additional round of rainfall early Thursday morning which will spread area-wide by mid-morning.
  • 1-2" rainfall amounts through Thursday night as the most reasonable range, with high end amounts nearing 4".
Area forecast discussion, Sep 24, 5:32 PM CST, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
632 PM CDT Wed Sep 24 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 622 PM CDT Wed Sep 24 2025

 - Muggy and warm conditions today with heat indices ranging from
   105 - 115F.

 - Marginal Risk for Severe Weather (Level 1 of 5, primarily gusty
   winds) and a Slight Risk for Excessive Rainfall (Level 2 of 4)
   today.

 - Additional round of rainfall early Thursday morning which will
   spread area-wide by mid-morning.

 - 1-2" rainfall amounts through Thursday night as the most
  reasonable range, with high end amounts nearing 4".

&&

.DISCUSSION...
Issued at 101 PM CDT Wed Sep 24 2025

Currently the H5 level features a low over the Great Lakes region
with troughing extending down to over Texas. This is expected to
extend into South Texas. Meanwhile, a cold front with mainly a drier
air mass behind is currently pushing southward across Central
Texas and is expected to stall somewhere across our CWA overnight
tonight. Surface lift provided by the front combined with mid- to
upper level support could help promote strong to some severe
thunderstorms with forecasted Eff Bulk Shear >=35 kts across the
region. Thus the Storm Prediction Center (SPC) has included all of
South Texas in a Marginal Risk for severe thunderstorms (level 1
out of 5) through 12Z Thursday. As the front comes through it will
be accompanied by moisture advection and PWATs are progged to
increase to over 2.0 inches which is the 75th percentile for this
time of year. This is expected to result in periods of heavy
rainfall which could lead to scattered flash flooding. As such,
WPC has put the region under a Slight risk for Excessive Rainfall
(level 2 of 4) through 12Z Friday. The initial round of activity
will come along and ahead of the front itself with activity
starting this afternoon followed by continued activity becoming
more widespread in coverage overnight. Then tapers off tomorrow
as activity pushes offshore. Rainfall totals for this event are
still expected to generally range from 1-2 inches with localized
amounts up to 4 inches possible.

Highs today in the low 90s to around 100 degrees will cool slightly
behind the front to around the mid 80s to low 90s tomorrow through
the early part of next week. Lows tonight around 70-80 will become
65-75 Thursday night through the middle of next week. The heat index
today is 105-115 degrees across the region accompanied by a Moderate
to Major heat risk. Then after the front, the heat risk becomes
minor.

&&

.AVIATION...
(00Z TAFS)
Issued at 622 PM CDT Wed Sep 24 2025

Showers and storms have developed across South Texas this
afternoon, with the strongest storms concentrated near the
Victoria Crossroads. Outside of storms, conditions will
predominately be VFR. In the vicinity of a storm, outflow
boundaries may lead to brief gusty and erratic winds. The
probability of a 35 kt gust or higher through tonight remains low
(<20% chance). In a shower and thunderstorm, visibility can drop
to as low as 1 SM. Thus TEMPO groups were added for all terminals
to account for this. Beyond 12Z, most of the showers and
thunderstorms begin winding down from north to south throughout
the morning. Thus PROB30 groups for all terminals remain.

&&

.MARINE...
Issued at 101 PM CDT Wed Sep 24 2025

Gentle to moderate (BF 3-4) onshore flow will veer northeast in
response to a front moving across the region tonight through early
tomorrow. Flow may be variable with a more easterly component but
will persist into next week. There's a moderate to high chance (60-
85%) of showers and thunderstorms tonight and tomorrow this week and
into the weekend. Rain chances decrease to low Friday and will
persist through this weekend. Seas will generally range from 2 to 3
feet.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    74  87  72  90 /  70  80  20  10
Victoria          71  88  67  92 /  80  60   0   0
Laredo            75  90  72  94 /  70  70  10  10
Alice             73  89  69  93 /  70  80  10  10
Rockport          74  88  73  90 /  80  70  20   0
Cotulla           74  91  71  94 /  80  60   0   0
Kingsville        73  88  71  92 /  60  80  20  10
Navy Corpus       77  86  76  87 /  70  80  30  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&

DISCUSSION...BF/80
AVIATION...AE/82

In the hours before

Special weather statement, Sep 24, 7:21 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
821 PM CDT Wed Sep 24 2025

TXZ230-250145-
McMullen TX-
821 PM CDT Wed Sep 24 2025

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MCMULLEN COUNTY THROUGH
845 PM CDT...

At 821 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tilden. This thunderstorm is nearly stationary.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This storm will remain over mainly rural areas of central McMullen
County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2820 9862 2844 9879 2851 9858 2828 9846
TIME...MOT...LOC 0121Z 200DEG 4KT 2840 9861

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

EMF

The radar

The Laughlin AFB radar (KDFX), 198 km away, was scanning. The volume nearest the first event began at 02:00 UTC.

Open the radar archive at this moment

Event by event

25 heavy rain, 2 flash flood. Local standard time, as filed.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 7.11 mi NW of (Lrd)laredo Intl Arp
Reported by
Public
Coordinates
27.617, -99.537

Enterprise measured 4.40 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 5.12 mi NNW of (Lrd)laredo Intl Arp
Reported by
Public
Coordinates
27.612, -99.478

McPherson station measured 4.60 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 2.74 mi N of Lake Casa Blanca
Reported by
Public
Coordinates
27.580, -99.440

Bullock station measured 4.90 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 2.57 mi NNW of (Lrd)laredo Intl Arp
Reported by
Public
Coordinates
27.572, -99.482

Del Mar station measured 5.20 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 1.54 mi NNW of Laredo
Reported by
Public
Coordinates
27.540, -99.501

Canal station measured 5.00 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 1.21 mi NNE of Laredo
Reported by
Public
Coordinates
27.535, -99.480

Bustamante station measured 5.10 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 1.9 mi W of Laredo
Reported by
Public
Coordinates
27.523, -99.521

Jefferson WTP station measured 5.30 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 0.74 mi WNW of Laredo
Reported by
Public
Coordinates
27.523, -99.501

Jefferson station measured 5.60 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 0.12 mi S of Laredo
Reported by
Public
Coordinates
27.518, -99.490

Environmental Dept station measured 5.20 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 0.73 mi SW of Laredo
Reported by
Public
Coordinates
27.512, -99.498

Guerrero measured 5.60 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 3.04 mi S of Lake Casa Blanca
Reported by
Public
Coordinates
27.496, -99.438

HWY 359 station measured 4.90 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 3.28 mi SSE of Laredo
Reported by
Public
Coordinates
27.475, -99.474

Zacatecas station measured 4.20 inches.

Heavy Rain, Webb

When
September 24, 8:00 PM CST to September 25, 9:00 AM CST
Where
Webb County, 4.87 mi S of Laredo
Reported by
Public
Coordinates
27.450, -99.487

S Laredo WWTP station measured 4.50 inches.

Flash Flood, Webb

When
September 25, 3:23 AM CST
Where
Webb County, 5 mi SSE of Laredo to 4.85 mi SSE of Laredo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.453, -99.459

Numerous streets flooded on south side of Laredo.

Flash Flood, Webb

When
September 25, 3:54 AM CST
Where
Webb County, 4 mi SSE of Laredo to 4.07 mi SSE of Laredo
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
27.466, -99.465

Reports of water in homes, rescues beginning. Some streets flowing like rivers.

Heavy Rain, Refugio

When
September 25, 5:00 AM CST
Where
Refugio County, 8 mi SSE of Woodsboro
Reported by
CoCoRaHS
Coordinates
28.123, -97.280

Total of 3.15 inches.

Heavy Rain, Webb

When
September 25, 6:13 AM CST
Where
Webb County, 4 mi SSE of Laredo
Reported by
Public
Coordinates
27.466, -99.465

Weather station in Laredo measured 5.78 inches.

Heavy Rain, Webb

When
September 25, 6:25 AM CST
Where
Webb County, 1 mi ESE of Laredo
Reported by
Public
Coordinates
27.515, -99.475

Weather station south of the airport measured 4.18 inches.

Heavy Rain, Webb

When
September 25, 6:28 AM CST
Where
Webb County, 3 mi NE of Laredo
Reported by
Public
Coordinates
27.551, -99.455

Weather station north of the airport measured 3.13 inches.

Heavy Rain, Webb

When
September 25, 6:42 AM CST
Where
Webb County, 1 mi WNW of Laredo
Reported by
Mesonet
Coordinates
27.526, -99.505

HADS weather station west of airport measured 3.56 inches.

Heavy Rain, Duval

When
September 25, 6:50 AM CST
Where
Duval County, 9 mi NNW of Rosita
Reported by
Mesonet
Coordinates
27.900, -98.486

TWDB weather station in north Duval measured 3.41 inches.

Heavy Rain, Nueces

When
September 25, 6:55 AM CST
Where
Nueces County, 7 mi SE of Flour Bluff
Reported by
Public
Coordinates
27.598, -97.199

Weather station on Padre Island measured 2.65 inches.

Heavy Rain, Nueces

When
September 25, 7:01 AM CST
Where
Nueces County, 1 mi SSE of Corpus Christi Nas
Reported by
Public
Coordinates
27.687, -97.264

Weather station on Padre Island measured 2.62 inches.

Heavy Rain, Live Oak

When
September 25, 7:06 AM CST
Where
Live Oak County, 4 mi W of Three Rivers
Reported by
CoCoRaHS
Coordinates
28.470, -98.246

CoCoRaHS Choke Canyon Dam measured 2.12 inches of rain from late last night.

Heavy Rain, San Patricio

When
September 25, 7:08 AM CST
Where
San Patricio County, 1 mi NW of Odem
Reported by
Public
Coordinates
27.960, -97.592

Weather station measured 2.49 inches.

Heavy Rain, San Patricio

When
September 25, 7:12 AM CST
Where
San Patricio County, 1 mi SSW of Aransas Pass
Reported by
Public
Coordinates
27.887, -97.156

Weather station measured 2.58 inches.

Heavy Rain, Aransas

When
September 25, 7:24 AM CST
Where
Aransas County, 2 mi N of Rockport
Reported by
Public
Coordinates
28.049, -97.050

Weather station near Rockport measured 2.53 inches.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1288652, 1288653, 1288654, 1288655, 1288656, 1288657, 1288658, 1288659, 1288660, 1288661, 1288662, 1288663, 1288664, 1288637, 1288638, 1288640, 1288641, 1288642, 1288643, 1288644, 1288645, 1288646, 1288647, 1288648, 1288649, 1288650, 1288651.